advertisement
Question
Posted by: DK | 2011/08/29

Ciplatrim

I''ve been adopting the low GI way of eating for 3 weeks now but find that the food that I eat does not totally curb my appetite. Also, in the entire 3 weeks, I had lost only 1kg. So I told my doctor and after a check-up, he prescribed Ciplatrim. I took my first pill on Saturday and had to take at leat 3 Panados throughout the day as I was getting mild headaches and getting a bit congested. I only took it just that once and am now wondering if these side-effects will go away as my body gets used to the pill or is that my alarm bell not to continue with the pills already?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear DK
From what you say, it seems that you have only taken 1 Ciplatrim so far. Am I correct? It is very difficult to judge if the mild headache and congestion you developed, is in any way related to the sibutramine in the pill. These symptoms may be caused by a bit of flu or a cold? You may have wait until you have no symptoms whatsoever and then take 1 more Ciplatrim as an experiment. If the symptoms recur, then you must please report this to the dr who prescribed the Ciplatrim for you and ask him if you can continue or if this could indicate that you are sensitive to sibutramine. It is always safer to refer back to your doctor, no matter what medication you are taking, if you develop any side-effects or if your condition changes. Now about your low-GI diet. Such a diet should not cause any hunger pangs because it keeps your blood sugar and insulin levels steady. I can only think that your total food intake is too low and that is why you are getting hungry. Did you by any chance reduce your portions to such an extent that you are on a very-low-energy diet? If so, please stick to the low-GI eating plan and the suggested portion sizes. In addition, it is important to keep in mind that a low-GI, low-fat diet will cause gradual weightloss, so losing 1 kg over 3 weeks, is not a negative result. I would recommend that you stick to the low-GI diet, but eat sensible sized portions. You can also fill up on low-energy foods like carrot sticks, celery, baby tomatoes, berry fruit and grapefruit to prevent hunger pangs.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

4
Our users say:
Posted by: p621 | 2011/11/30

@ orignal poster re: low carb diet ideas. Get the You diet mag frm cna. It covers every popular diet plan &  explains all good &  bad quite fairly. It also has gr8 recipe ideas esp 4 low carb. Its extremely helpful

Reply to p621
Posted by: p621 | 2011/11/30

. I have severe endo &  was told by the gynae 2 lose @least 20kg (currently 90) if i want 2 have a baby. I''ve made drastic bt healthier diet swops, low carb, no sugar, blah blah but i will confess that my failure is cos i hate exercise. I was on maxislim &  that used 2 work like a dream as my cravings 4 sweet would disappear even wen faced by a woolworths trip choc mousse dessert. Sadly maxislim went phht like simply slim, so adios 2 that fix. Heard about duromine bt just researching the side effects scared the bejeezers out of me. Ho hum. M now curious about ciplatrim. How much does it cost? I know its prescription only &  weighless endorsed. Is it worth it?

Reply to p621
Posted by: Sonette Jordaan | 2011/09/07

I am using diotroxin tablets because I have an under active thyroid. Can I use Ciplatrim?

Reply to Sonette Jordaan
Posted by: DietDoc | 2011/08/29

Dear DK
From what you say, it seems that you have only taken 1 Ciplatrim so far. Am I correct? It is very difficult to judge if the mild headache and congestion you developed, is in any way related to the sibutramine in the pill. These symptoms may be caused by a bit of flu or a cold? You may have wait until you have no symptoms whatsoever and then take 1 more Ciplatrim as an experiment. If the symptoms recur, then you must please report this to the dr who prescribed the Ciplatrim for you and ask him if you can continue or if this could indicate that you are sensitive to sibutramine. It is always safer to refer back to your doctor, no matter what medication you are taking, if you develop any side-effects or if your condition changes. Now about your low-GI diet. Such a diet should not cause any hunger pangs because it keeps your blood sugar and insulin levels steady. I can only think that your total food intake is too low and that is why you are getting hungry. Did you by any chance reduce your portions to such an extent that you are on a very-low-energy diet? If so, please stick to the low-GI eating plan and the suggested portion sizes. In addition, it is important to keep in mind that a low-GI, low-fat diet will cause gradual weightloss, so losing 1 kg over 3 weeks, is not a negative result. I would recommend that you stick to the low-GI diet, but eat sensible sized portions. You can also fill up on low-energy foods like carrot sticks, celery, baby tomatoes, berry fruit and grapefruit to prevent hunger pangs.
Best regards
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement